Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#199148] of Jessica Zuniga

Papers Published

  1. L. Saloff-Coste, J. Zuniga, Refined estimates for some basic random walks on the symmetric and alternating groups., Latin American Journal of Probability and Mathematical Statistics, vol. 4 (2008), pp. 359-392 [htm]
    (last updated on 2011/12/12)

    Abstract:
    We give refined estimates for the discrete time and continuous time versions of some basic random walks on the symmetric and alternating groups Sn and An. We consider the following models: random transposition, transpose top with random, random insertion, and walks generated by the uniform measure on a conjugacy class. In the case of random walks on Sn and An generated by the uniform measure on a conjugacy class, we show that in continuous time the $\ell^2$-cutoff has a lower bound of (n/2) log n. This result, along with the results of M¨uller, Schlage- Puchta and Roichman, demonstrates that the continuous time version of these walks may take much longer to reach stationarity than its discrete time counterpart.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320